MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX VFC ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. MICROPLEX VFC ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number VFC061020-V-A2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The implant (i.E.Embolization coil) was not returned for evaluation; the investigation of the returned coil pusher found it to be severely stretched and entangled with a microcatheter.No evidence of activation using a detachment controller was found at the heater coil during the evaluation.Inspection of the monofilament found a non-mushroom profile, which is consistent with the implant separating due to tensile force.No notable conditions were found with the returned microcatheter.Due to the tangled state of the returned devices, it could not be determined when the stretching of the pusher occurred, but the stretching is consistent with the device experiencing forces over specification.Since the implant was not returned, it could not be determined if it had caused or contributed to the reported product issue.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during coil embolization of a cavernous sinus fistula, the embolization coil unexpectedly detached.There was no reported patient injury or additional intervention.

Brand Name
MICROPLEX VFC ADVANCED
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key10622849
Report Number2032493-2020-00274
Device Sequence Number16824331
Product Code HCG
UDI-Device Identifier00816777022677
UDI-Public(01)00816777022677(11)191120(17)241031(10)1911205WV
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K111451
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Model NumberVFC061020-V-A2
Device Lot Number1911205WV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2020
Initial Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR